Ohio, 2003

Flood in Ohio, August 8, 2003

August 8, 2003 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 8, 9:25 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 9:25 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 AM EDT FRI AUG 8 2003

UPDATED FOR WORDING

.CLE...
OH...NONE.
PA...NONE.

LKW
Hazardous weather outlook, Aug 8, 4:25 AM EST, 8 hours 50 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
525 AM EDT FRI AUG 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS THE POSSIBILITY FOR THUNDERSTORMS TODAY.  THE THUNDERSTORMS
ARE NOT EXPECTED TO BECOME SEVERE.  HOWEVER...THUNDERSTORMS THAT
DEVELOP AND MOVE OVER THE SAME AREA COULD CAUSE STREAMS TO RISE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SATURDAY BUT ARE NOT
EXPECTED TO BECOME SEVERE.  SOME OF THE THUNDERSTORMS MAY BE SLOW
MOVERS. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE ON SATURDAY AND MAY
CAUSE STREAMS TO RISE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

LOMBARDY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Medina

When
August 8, 1:15 PM EST to 4:00 PM EST
Where
Medina forecast zone
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

Thunderstorms producing more than an inch of rain per hour moved across Medina County. Urban and lowland flooding occurred throughout Medina County. Several roads had to be temporarily closed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332513.